Thunderstorm Wind, Campbell
- When
- May 25, 6:05 PM EST to 6:25 PM EST
- Where
- Campbell County, La Follette
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.383, -84.133
Trees and power lines were reported down across the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Trees and power lines were reported down across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 25, 2:32 PM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 332 PM EDT THU MAY 25 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...CONVECTION NOW WANING OVER AREA. HAVE POPS FOR THIS EVENING HIGHER (20S AND 30S) WEST AND LOW NORTHEAST CONSIDERING CURRENT TRENDS. THINKING MAYBE ENOUGH CONVECTION CAN GET GOING OVER MIDDLE TN TO ADVECT IN THIS EVENING IN THE WEST. LATER TONIGHT SHORT WAVE TO MOVE THROUGH AFTER MIDNIGHT IN THE NORTHWEST AND THROUGH THE SOUTH AND FAR EAST AROUND DAYBREAK. FOR FRIDAY AFTERNOON...WILL PROBABLY BE PRETTY QUIET FOR MUCH OF THE CWA...BUT WITH SOME WRAP-AROUND SHOWERS IN THE NORTH. STILL HAVE SOME LOW POPS IN FOR FRIDAY AFTERNOON IN CASE THE SHORT WAVE CANNOT MOTIVATE THE CONVECTION/OUTFLOW BOUNDARY SOUTH OF THE CWA. STUCK PRETTY CLOSE TO GUIDANCE TEMPS...A LITTLE LOWER HIGHS FOR FRIDAY IN THE NORTH DUE TO HEAVIER CLOUD COVER. .LONG TERM...(FRI NIGHT THROUGH THU)...UPPER TROUGH PULLS AWAY FRI NIGHT...AND UPPER RIDGE BEGINS TO BUILD IN. THIS UPPER RIDGE WILL BE OVER THE AREA THROUGH EARLY NEXT WEEK. CAPPING MAY BE STRONG ENOUGH SATURDAY THROUGH MONDAY TO SUPPRESS CONVECTION...BUT FOR NOW WILL KEEP SLIGHT CHANCE POPS FOR SOUTHWEST ZONES SATURDAY AFTERNOON AND SOUTH AND CENTRAL SUN WHERE MODELS DEPICT DEEPER MOISTURE. WILL KEEP CURRENT DRY MONDAY FORECAST FOR NOW...BUT MAY NEED TO ADD POSSIBILITY OF ISOLATED CONVECTION FOR MON AS WELL LATER. RIDGE BEGINS TO BREAK DOWN BY MIDDLE OF THE WEEK...AND GFS DEPICTS MORE MOISTURE AVAILABLE...SO WILL GO WITH CHANCE POPS FOR TUE AFTERNOON THROUGH THU...WITH SLIGHT CHANCE NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 85 67 90 / 50 50 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 84 64 87 / 50 50 30 10 OAK RIDGE, TN 67 84 63 88 / 50 40 30 10 TRI CITIES AIRPORT, TN 61 78 59 85 / 60 40 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU MAY 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS THE TENNESSEE VALLEY WILL SLOWLY LIFT NORTHEAST TODAY. INCREASING SOUTHWEST LATER TODAY WILL TRANSPORT WARM... MOIST...AND UNSTABLE AIR ACROSS THE REGION AND FOCUS ALONG THE WARM FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY. BREEZY SOUTHWEST WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL WARM...MOIST AND UNSTABLE AIR ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AS THE WEAK FRONT MOVES ACROSS THE REGION FRIDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP. DUE TO THE STRONG WINDS AND COOL AIR ALOFT...SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND ENDING THE THUNDERSTORMS CHANCES FOR SUNDAY AND MONDAY. MORE SUMMER- LIKE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT...BUT A BETTER CHANCE EXISTS FOR FRIDAY AFTERNOON AND EVENING. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
113 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 6 ESE DUNLAP 35.34N 85.29W
05/25/2006 E0.25 INCH SEQUATCHIE TN LAW ENFORCEMENT
PEA SIZED HAIL ON HIGHWAY 111 ON LEWIS CHAPEL MOUNTAIN.
REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT THU MAY 25 2006 TNZ099-251900- HAMILTON- 235 PM EDT THU MAY 25 2006 ...A STRONG THUNDERSTORM WAS AFFECTING HAMILTON COUNTY... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHATTANOOGA....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST TENNESSEE. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 3 S SALE CREEK 35.34N 85.11W
05/25/2006 HAMILTON TN DEPT OF HIGHWAYS
ONE TREE DOWN ACROSS MCCALLIE FERRY ROAD AND ONE LARGE
LIMB DOWN ACROSS HOTTEN TOTTEN ROAD NEAR BAKEWELL.
REPORTED BY THE HAMILTON COUNTY HIGHWAY DEPARTMENT.
&&
FERRELLThe Knoxville radar (KMRX), 70 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510288.